Alert archive / Nebraska / Wind Advisories in 2005

Wind Advisory 4, NWS Omaha, NE

November 15, 200530 counties in Nebraska; 8 counties in Iowa

NWS Omaha, NE issued this wind advisory at Nov 15, 2005, 3:44 AM CST for 30 counties in Nebraska; 8 counties in Iowa. It took effect at Nov 15, 2005, 6:00 AM CST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2005, 3:44 AM CST (09:44 UTC)
In effect from
Nov 15, 2005, 6:00 AM CST
Expired
Nov 16, 2005, 2:10 AM CST
In force
20 hr
Issued by
NWS Omaha, NE
All 38 counties

Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.7 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2005-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2005-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KOAX 150944
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
344 AM CST TUE NOV 15 2005

...AN INTENSE STORM SYSTEM WILL BRING STRONG WINDS TO THE AREA...

.LOW PRESSURE OVER NORTHWEST OKLAHOMA TONIGHT WILL MOVE INTO THE GREAT
LAKES REGION BY EARLY TONIGHT. AS THIS SYSTEM MOVES TO THE NORTHEAST...VERY
COLD CANADIAN HIGH PRESSURE WILL BUILD SOUTHWARD INTO THE PLAINS. THE
INTENSE PRESSURE GRADIENT BETWEEN THE DEEPENING LOW PRESSURE OVER MISSOURI...AND
THE HIGH PRESSURE OVER THE NORTHERN PLAINS WILL ALLOW VERY STRONG WINDS
TO SPREAD ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA.

NEZ011-012-016>018-030-031-151745-
/O.UPG.KOAX.HW.A.0001.051115T1200Z-051116T1200Z/
/O.NEW.KOAX.HW.W.0001.051115T1200Z-051116T1200Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH...
PIERCE...WAYNE...ALBION...NORFOLK
344 AM CST TUE NOV 15 2005

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST WEDNESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

NORTH WINDS OF 30 TO 45 MPH WILL SPREAD OVER THE AREA TODAY AND
CONTINUE INTO TONIGHT. WINDS COULD ALSO OCCASIONALLY GUST OVER 50
MPH. A PERIOD OF SNOW WILL ACCOMPANY THE WINDS THIS MORNING...BUT
ACCUMULATIONS SHOULD GENERALLY BE AN INCH OR LESS.  HOWEVER...SOME
REDUCED VISIBILITIES AND SLICK ROADS AND SIDEWALKS CAN BE EXPECTED.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE STRONG WINDS WILL
ALSO HAMPER DRIVING AND BLOW AROUND UNSECURED LAWN FURNITURE AND GARBAGE
CANS. IT IS RECOMMENDED TO SECURE THOSE ITEMS AND ALSO ALLOW EXTRA
TRAVEL TIME.

$$

NEZ015-032-033-042>044-050-051-065-066-078-088-089-151745-
/O.UPG.KOAX.HW.A.0001.051115T1200Z-051116T1200Z/
/O.NEW.KOAX.WI.Y.0004.051115T1200Z-051116T1200Z/
THURSTON-STANTON-CUMING-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-
SEWARD-LANCASTER-SALINE-JEFFERSON-GAGE-
INCLUDING THE CITIES OF...PENDER...STANTON...WEST POINT...
COLUMBUS...SCHUYLER...FREMONT...DAVID CITY...WAHOO...SEWARD...
LINCOLN...CRETE...FAIRBURY...BEATRICE
344 AM CST TUE NOV 15 2005

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST WEDNESDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

NORTH WINDS WILL INCREASE THIS MORNING ACROSS THE REGION. WINDS
OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE LIKELY INTO TONIGHT.
IN ADDITION...SOME SNOW IS EXPECTED WITH THESE STRONG WINDS WHICH
MAY LIMIT VISIBILITIES IN SOME AREAS. SNOW ACCUMULATIONS SHOULD
GENERALLY BE 2 INCHES OR LESS...BUT THE WET SLUSHY SNOW WILL
CREATE LOCALLY SLICK ROADS AND SIDEWALKS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND ALLOW AMPLE
TRAVEL TIME. ALSO SECURE LAWN FURNITURE AND GARBAGE CANS.

$$

IAZ043-055-056-069-079-080-090-091-NEZ034-045-052-053-067-068-
090>093-151745-
/O.UPG.KOAX.HW.A.0001.051115T1800Z-051116T1200Z/
/O.NEW.KOAX.WI.Y.0004.051116T0200Z-051116T1200Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-BURT-WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-JOHNSON-NEMAHA-
PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
TEKAMAH...BLAIR...OMAHA...BELLEVUE...PLATTSMOUTH...
NEBRASKA CITY...TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY
344 AM CST TUE NOV 15 2005

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM CST
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

NORTH WINDS WILL INCREASE BY MIDDAY ACROSS THE AREA. WINDS OF 25 TO
40 MPH WITH GUSTS TO 50 MPH ARE LIKELY. THE WINDS ARE EXPECTED TO
CONTINUE THROUGH TONIGHT BEFORE DIMINISHING LATE. SNOW WILL
ACCOMPANY THE HIGH WINDS INTO THIS AFTERNOON OR EARLY TONIGHT
WHICH WILL LIMIT VISIBILITIES. SNOWFALL WILL BE 2 TO 5 INCHES AND
A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 8 PM.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION AND ALLOW AMPLE TRAVEL TIME.
LAWN FURNITURE AND GARBAGE CANS SHOULD BE SECURED.

$$

CHERMOK/BOUSTEAD
4 follow-up statements
000 
WWUS73 KOAX 151725
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1125 AM CST TUE NOV 15 2005

...STRONG WINDS TO CONTINUE THROUGH TONIGHT...

.LOW PRESSURE OVER MISSOURI WILL TRACK NORTHEAST TO THE GREAT
LAKES TONIGHT...RESULTING IN STRONG NORTHWEST WINDS THROUGH TONIGHT.

NEZ011-012-016>018-030-031-160500-
/O.CON.KOAX.HW.W.0001.000000T0000Z-051116T1200Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH...
PIERCE...WAYNE...ALBION...NORFOLK
1125 AM CST TUE NOV 15 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. 

NORTH WINDS OF 30 TO 45 MPH WILL SPREAD OVER THE AREA THIS AFTERNOON AND
CONTINUE INTO TONIGHT. WINDS COULD ALSO OCCASIONALLY GUST OVER
50 MPH. FLURRIES WILL BE POSSIBLE THIS AFTERNOON...WITH CLEARING
SKIES TONIGHT. SOME REDUCED VISIBILITIES AND SLICK ROADS AND
SIDEWALKS CAN BE EXPECTED.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE STRONG WINDS
WILL ALSO HAMPER DRIVING AND BLOW AROUND UNSECURED LAWN FURNITURE
AND GARBAGE CANS. IT IS RECOMMENDED TO SECURE THOSE ITEMS AND
ALSO ALLOW EXTRA TRAVEL TIME.

$$

NEZ015-032-033-042>044-050-051-065-066-078-088-089-160500-
/O.CON.KOAX.WI.Y.0004.000000T0000Z-051116T1200Z/
THURSTON-STANTON-CUMING-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-
SEWARD-LANCASTER-SALINE-JEFFERSON-GAGE-
INCLUDING THE CITIES OF...PENDER...STANTON...WEST POINT...
COLUMBUS...SCHUYLER...FREMONT...DAVID CITY...WAHOO...SEWARD...
LINCOLN...CRETE...FAIRBURY...BEATRICE
1125 AM CST TUE NOV 15 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. 

NORTH WINDS WILL INCREASE THIS AFTERNOON ACROSS THE REGION. WINDS
OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE LIKELY INTO TONIGHT. IN
ADDITION...SOME SNOW IS EXPECTED WITH THESE STRONG WINDS WHICH
MAY LIMIT VISIBILITIES IN SOME AREAS DURING THE AFTERNOON HOURS. 
MOST SNOW ACCUMULATIONS SHOULD GENERALLY BE 2 INCHES OR LESS...BUT
THE WET SLUSHY SNOW WILL CREATE LOCALLY SLICK ROADS AND SIDEWALKS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND ALLOW
AMPLE TRAVEL TIME. ALSO SECURE LAWN FURNITURE AND GARBAGE CANS.

$$

IAZ043-055-056-069-079-080-090-091-NEZ034-045-052-053-067-068-
090>093-160500-
/O.CON.KOAX.WI.Y.0004.051116T0200Z-051116T1200Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-BURT-WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-JOHNSON-NEMAHA-
PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
TEKAMAH...BLAIR...OMAHA...BELLEVUE...PLATTSMOUTH...
NEBRASKA CITY...TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY
1125 AM CST TUE NOV 15 2005

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM
CST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM
CST WEDNESDAY. 

NORTH WINDS WILL INCREASE THIS AFTERNOON TO 25 TO 35 MPH WITH
GUSTS TO 45 MPH. THE WINDS ARE EXPECTED TO CONTINUE THROUGH
TONIGHT BEFORE DIMINISHING LATE. SNOW AND FOG WILL ACCOMPANY THE
HIGH WINDS THIS AFTERNOON OR EARLY TONIGHT WHICH WILL AT TIMES
VISIBILITIES. SNOWFALL WILL BE 2 TO 5 INCHES AND A WINTER WEATHER
ADVISORY IS IN EFFECT UNTIL 8 PM. SOME OF THE SNOW WILL
MELT...THUS LIMITING OVERALL ACCUMULATIONS ON THE PAVEMENT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND ALLOW
AMPLE TRAVEL TIME. LAWN FURNITURE AND GARBAGE CANS SHOULD BE
SECURED.

$$

ZAPOTOCNY
000 
WWUS73 KOAX 152121
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
321 PM CST TUE NOV 15 2005

...STRONG WINDS TO CONTINUE THROUGH TONIGHT...

.STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE NIGHT AS THE
REGION REMAINS BETWEEN STRONG LOW PRESSURE MOVING INTO THE GREAT
LAKES AND STRONG HIGH PRESSURE BUILDING INTO THE HIGH PLAINS.

NEZ011-012-016>018-030-031-160530-
/O.CAN.KOAX.HW.W.0001.000000T0000Z-051116T1200Z/
/O.EXA.KOAX.WI.Y.0004.000000T0000Z-051116T1200Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH...
PIERCE...WAYNE...ALBION...NORFOLK
321 PM CST TUE NOV 15 2005

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST WEDNESDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE LIKELY TO
CONTINUE THROUGH THE OVERNIGHT.IN ADDITION...LIGHT SNOW WILL
CONTINUE TO TAPER OFF TO FLURRIES THIS EVENING BUT MAY PRODUCE
SOME REDUCED VISIBILITIES WITH THE STRONG WINDS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND ALLOW
AMPLE TRAVEL TIME. ALSO SECURE LAWN FURNITURE AND GARBAGE CANS.



$$

NEZ015-032-033-042>044-050-051-065-066-078-088-089-160530-
/O.CON.KOAX.WI.Y.0004.000000T0000Z-051116T1200Z/
THURSTON-STANTON-CUMING-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-
SEWARD-LANCASTER-SALINE-JEFFERSON-GAGE-
INCLUDING THE CITIES OF...PENDER...STANTON...WEST POINT...
COLUMBUS...SCHUYLER...FREMONT...DAVID CITY...WAHOO...SEWARD...
LINCOLN...CRETE...FAIRBURY...BEATRICE
321 PM CST TUE NOV 15 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE LIKELY TO
CONTINUE THROUGH THE OVERNIGHT HOURS. IN ADDITION...LIGHT SNOW WILL
CONTINUE TO TAPER OFF TO FLURRIES THIS EVENING BUT MAY PRODUCE
SOME REDUCED VISIBILITIES WITH THE STRONG WINDS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND ALLOW
AMPLE TRAVEL TIME. ALSO SECURE LAWN FURNITURE AND GARBAGE CANS.

$$

IAZ043-055-056-069-079-080-090-091-NEZ034-045-052-053-067-068-
090>093-160530-
/O.CON.KOAX.WI.Y.0004.051116T0200Z-051116T1200Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-BURT-WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-JOHNSON-NEMAHA-
PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
TEKAMAH...BLAIR...OMAHA...BELLEVUE...PLATTSMOUTH...
NEBRASKA CITY...TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY
321 PM CST TUE NOV 15 2005

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM
CST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM
CST WEDNESDAY. 

NORTHWEST WINDS OF UP TO 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
CONTINUE THROUGH THE OVERNIGHT HOURS. IN ADDITION...LIGHT SNOW WILL
CONTINUE TO TAPER OFF TO FLURRIES THIS EVENING BUT MAY PRODUCE
SOME REDUCED VISIBILITIES WITH THE STRONG WINDS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND ALLOW
AMPLE TRAVEL TIME. LAWN FURNITURE AND GARBAGE CANS SHOULD BE
SECURED.

$$

GRIFFIS
000 
WWUS73 KOAX 160419
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1019 PM CST TUE NOV 15 2005

...STRONG WINDS TO CONTINUE THROUGH TONIGHT...

.STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE NIGHT AS THE
REGION REMAINS BETWEEN STRONG LOW PRESSURE MOVING INTO THE GREAT
LAKES AND STRONG HIGH PRESSURE BUILDING INTO THE HIGH PLAINS.

NEZ015-032-033-042>044-050-051-065-066-078-088-089-161000-
/O.CON.KOAX.WI.Y.0004.000000T0000Z-051116T1200Z/
THURSTON-STANTON-CUMING-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-
SEWARD-LANCASTER-SALINE-JEFFERSON-GAGE-
INCLUDING THE CITIES OF...PENDER...STANTON...WEST POINT...
COLUMBUS...SCHUYLER...FREMONT...DAVID CITY...WAHOO...SEWARD...
LINCOLN...CRETE...FAIRBURY...BEATRICE
1019 PM CST TUE NOV 15 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE LIKELY
TO CONTINUE THROUGH THE OVERNIGHT HOURS. THE WINDS WILL BEGIN TO
DIMINISH ACROSS PARTS OF SOUTHEAST NEBRASKA AFTER MIDNIGHT.
TEMPERATURES HAVE DROPPED BELOW FREEZING ACROSS THE AREA AND THE
GUSTY WINDS WILL MAKE TRAVEL HAZARDOUS ON UNTREATED ROADS WHERE
PATCHES OF ICE MAY EXIST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND ALLOW
AMPLE TRAVEL TIME. 

$$

IAZ043-055-056-069-079-080-090-091-NEZ034-045-052-053-067-068-
090>093-161000-
/O.CON.KOAX.WI.Y.0004.000000T0000Z-051116T1200Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-BURT-WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-JOHNSON-NEMAHA-
PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
TEKAMAH...BLAIR...OMAHA...BELLEVUE...PLATTSMOUTH...
NEBRASKA CITY...TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY
1019 PM CST TUE NOV 15 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. 

NORTHWEST WINDS OF UP TO 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
CONTINUE THROUGH THE OVERNIGHT HOURS. TEMPERATURES HAVE DROPPED
BELOW FREEZING ACROSS THE AREA AND THE GUSTY WINDS WILL MAKE
TRAVEL HAZARDOUS ON UNTREATED ROADS WHERE PATCHES OF ICE MAY
EXIST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND ALLOW
AMPLE TRAVEL TIME. 

$$

NEZ011-012-016>018-030-031-161000-
/O.CON.KOAX.WI.Y.0004.000000T0000Z-051116T1200Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH...
PIERCE...WAYNE...ALBION...NORFOLK
1019 PM CST TUE NOV 15 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE LIKELY
TO CONTINUE THROUGH THE OVERNIGHT. THE WINDS WILL BEGIN TO
DIMINISH ACROSS PARTS OF NORTHEAST NEBRASKA AFTER MIDNIGHT.
TEMPERATURES HAVE DROPPED BELOW FREEZING ACROSS THE AREA AND THE
GUSTY WINDS WILL MAKE TRAVEL HAZARDOUS ON UNTREATED ROADS WHERE
PATCHES OF ICE MAY EXIST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND ALLOW
AMPLE TRAVEL TIME. 

$$

FOBERT
000 
WWUS73 KOAX 160810
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
210 AM CST WED NOV 16 2005


IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-160915-
/O.CAN.KOAX.WI.Y.0004.000000T0000Z-051116T1200Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE...
ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS...
SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA...
BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...
CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY...
FALLS CITY
210 AM CST WED NOV 16 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WIND ADVISORY. 

ALTHOUGH NORTHWEST WINDS WILL OCCASIONALLY GUST OVER 30 MPH
ACROSS THE AREA INTO THIS AFTERNOON...THEY HAVE DECREASED BELOW
WIND ADVISORY CRITERIA.

$$

CHERMOK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Nov 15, 3:40 AM CST, 4 minutes earlier.

Area forecast discussion, Nov 15, 3:40 AM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
340 AM CST TUE NOV 15 2005

.DISCUSSION...

SYNOPSIS...00Z SUBJECTIVE UPPR AIR ANLYS IDCD A STG 160 KT H25 JET
DIVING INTO THE CNTRL ROCKIES. THIS WAS ASSOCIATED WITH A WELL
DEFINED SHRTWV TROF FM WY TO UT WITH WIDESPREAD 60 TO 70 M HEIGHT
FALLS AT H5...ALNG WITH AN IMPRESSIVE 100 KT H5 JET OVR ID. DOUBLE
LO STRUCTURE AT H85 WITH ONE OVR CNTRL ND AND A SECOND OVR SE CO.
ALSO A DOUBLE WRMFNT WITH ONE SEWD FM NRN LO AND THE SECOND FM THE
CO LO INTO AR. 08Z SFC ANLYS INDCD PRIMARY LO OVR NRN OK WITH
INVERTED TROF NWD THRU ERN NEB INTO ERN SD. KOAX 88-D WAS INDCG
INCREASING PRECIP RETURN OVR ERN NEB.

FORECAST...MAIN FORECAST CONCERN IS OF COURSE THE WND AND PRECIP
THREAT. 00Z GUIDANCE STILL INDICATED SOME SIG DIFFERENCES...BUT 06Z
NAM IS NOW MORE IN LINE WITH THE CONSISTENT GFS...AND THIS IS
PREFERRED FOR THIS PACKAGE. SFC LO OVR OK SHLD CONT EWD THIS MRNG
AND THEN NEWD INTO THE GREAT LAKES TONIGHT...AS UPPR LVL JET
BOTTOMS OUT OVR KS AND A NEW H5 LO DVLPS OVR SRN IA AND MOVES
NEWD. PRECIP TO THIS POINT HAS GENERALLY BE ALNG AND BEHIND THE
INVERTED TROF OVR NEB/SD WITH GOOD SFC FRONTOGENESIS INDCD. THIS
IS LIKELY TO CHANGE TODAY THOUGH AS BAROCLINICITY ALNG INVERTED
TROF WEAKENS AND MUCH OF THE SFC FRONTOGENESIS IS INDCD ALNG THE
WRMFNT TO OUR SE. THUS EXPANDING AREA OF PRECIP OVR KS/MO IS
LIKELY TO CONT THRU THE DAY AND LIFT NEWD. AS FAR AS THE INVERTED
TROF...PRECIP WL LIKELY CONT TO BE ASSOCIATED WITH THIS FEATURE
THRU THE AFTN. DECENT H6 FRONTOGENESIS...WHICH THE NAM SEEMS TO
NOT HANDLE WELL AS IT HAS THE THERMAL GRADIENT BUT SHOWS THE
FRONTOGENESIS WEAKENING...LINES UP WELL WITH THE H5 TO H3 DIV-Q
MAX OVR THE AREA FM LATE MRNG THRU EARLY AFTN. IN ADDITION...CROSS
SECTIONS ACRS THE FA INDC WK STABILITY OVR THE FRONTAL ZONE SEEN IN
EPV NR ZERO. THUS SOME BANDING IS POSSIBLE AS PRECIP GETS GOING
THIS MRNG. EVEN SOME QPV INDICATED IN THE 650 TO 600 MB LAYER
WHICH CLD LEAD TO A LITTLE UPRIGHT CONVECTION OVR THE SRN
CWA...WHICH SEEMS BELIEVABLE WITH THE EXPANDING AREA OF
CONVECTION OVR KS AND HAVE KEPT THUNDER WORDING IN THE FORECAST.
LIFT IS EXPECTED TO WEAKEN THRU THE AFTN AS MID LVL FRONTAL ZONE
SLOWLY MOVES OFF TO THE EAST PUTTING OUR LIFT WELL ABOVE H5 WHERE
THERMAL PROFILE IS LESS SUPPORTIVE OF SNOW. NEVERTHELESS EVEN WITH
THE STG LIFT...FEEL DURATION OF SNOW AND GIVEN THE SFC CONDITIONS
/GROUND TMPS AND SFC TMPS/ THAT WE WILL SEE ONLY ADVISORY TYPE
SITU AND HAVE CONVERTED THE WNTR STRM WATCH TO A WNTR WX ADVISORY
FOR 2 TO 5 INCH SNOWS. WCNTRL IA WL HAVE TO BE WATCHED VERY
CLOSELY THOUGH...AS COMBINATION OF WNDS AND FALLING SNOW MAY MAKE
IT FAIRLY UNPLEASANT. HAVE INCLUDED BLOWING SNOW IN THE FORECAST
WTIH THIS PACKAGE FOR MOST AREAS. IF SNOW IS MORE ABLE TO BLOW
ARND THAN CURRENTLY ANTICIPATED...NR OR ACTUAL BLIZZARD CONDITIONS
CLD BE POSSIBLE OVR WCNTRL IA.

OTHER PROBLEM IS OF COURSE THE WND. WE ARE LIKELY TO SEE TWO
INDIVIDUAL MAXES IN WND TODAY AND TONIGHT. THE FIRST WL COME THIS
MRNG AS STG PRES RISES MV ACRS THE AREA ASSOCIATED WITH THE
INVERTED TROF...AND MIXES DOWN STRONGER H85 WNDS. DO NOT FEEL
THIS WL MEET HIGH WND WARNING CRITERIA...BUT SHLD MEET WND
ADVISORY CRITERIA OVR THE WRN CWA. THE SECOND MAX IS LIKELY TO
COME LATE THIS AFTN OR EARLY THIS EVNG ASSOCIATED WITH THE RAPID
DEEPENING OF THE SFC LO OVR THE MID MS RIVER VALLEY AND ASSOCIATED
INCREASE IN THE PRES GRADIENT. UNIDIRECTIONAL WND PROFILE...VERY
STEEP SFC TO H8 LAPSE RATES AND GOOD SUBSIDENCE IS LIKELY TO LEAD
TO SOME VERY STG WINDS. THIS WL ESPECIALLY TRUE OVR OUR NW CWA WHERE
A FEW GUSTS TO 60 MPH ARE STILL POSSIBLE. THUS HAVE UPGRADED THIS
AREA TO A HIGH WND WRNG FOR TDY AND TONIGHT...BUT IT IS MORE
LIKELY TO VERIFY DURING THE EVNG HOURS. OTHERWISE...HAVE CONVERTED
WATCH TO ADVISORY THRU 12Z WED.

STORM SYSTEM IS PROGGED TO EXIT THE CWA TONIGHT. HAVE INCREASED
GOING LOWS TO THE HIGHER SIDE OF GUIDANCE WITH THE EXPECTED
CONTINUED MIXING. OTHERWISE GOING FORECAST LOOKS IN PRETTY GOOD
SHAPE. SFC HI IS PROGGED TO SLIDE ACRS THE CWA ON WED WITH WED
NIGHT LIKELY TO BE THE COLDEST NIGHT. HAVE DROPPED GOING LOWS
FAIRLY SIGNIFICANTLY IN IA WHERE SNOW IS STILL EXPECTED TO BE ON
THE GROUND AND SKIES WL STAY THE CLEAREST. OTHERWISE NEXT CLIPPER
SYSTEM IS STILL PROGGED FOR THURS AND SAT...BUT THESE SYSTEMS
SEEM WK.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...WINTER WEATHER ADVISORY UNTIL 8 PM CST THIS EVENING FOR NEZ034-
     NEZ045-NEZ052-NEZ053-NEZ067-NEZ068.

     WIND ADVISORY FROM 8 PM THIS EVENING TO 6 AM CST WEDNESDAY FOR
     NEZ034-NEZ045-NEZ052-NEZ053-NEZ067-NEZ068-NEZ090-NEZ091-
     NEZ092-NEZ093.

     WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR NEZ015-NEZ032-NEZ033-
     NEZ042-NEZ043-NEZ044-NEZ050-NEZ051-NEZ065-NEZ066-NEZ078-
     NEZ088-NEZ089.

     HIGH WIND WARNING UNTIL 6 AM CST WEDNESDAY FOR NEZ011-NEZ012-
     NEZ016-NEZ017-NEZ018-NEZ030-NEZ031.

IA...WINTER WEATHER ADVISORY UNTIL 8 PM CST THIS EVENING FOR IAZ043-
     IAZ055-IAZ056-IAZ069-IAZ079-IAZ080-IAZ090-IAZ091.

     WIND ADVISORY FROM 8 PM THIS EVENING TO 6 AM CST WEDNESDAY FOR
     IAZ043-IAZ055-IAZ056-IAZ069-IAZ079-IAZ080-IAZ090-IAZ091.

&&

BOUSTEAD
Hazardous weather outlook, Nov 14, 5:10 PM CST, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
510 PM CST MON NOV 14 2005

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-151100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
510 PM CST MON NOV 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND TUESDAY

A WINTER STORM WATCH HAS BEEN ISSUED FOR EAST CENTRAL NEBRASKA
INTO SOUTHWEST IOWA FOR TUESDAY...WITH A HIGH WIND WATCH FOR THE
REMAINDER OF EASTERN NEBRASKA. A MIX OF RAIN AND SNOW IS EXPECTED TO
DEVELOP ACROSS THE AREA AFTER MIDNIGHT WITH THE MIX CHANGING TO ALL
SNOW OVER NORTHEAST NEBRASKA BY MORNING. A FEW THUNDERSTORMS ARE
POSSIBLE IN EXTREME SOUTHEAST NEBRASKA AND SOUTHWEST IOWA EARLY
TUESDAY MORNING...WITH SNOW SPREADING OVER ALL OF EASTERN NEBRASKA
AND SOUTHWEST IOWA DURING THE DAY. HEAVY SNOW MAY DEVELOP FROM EAST
CENTRAL NEBRASKA INTO SOUTHWEST IOWA. STRONG NORTHWEST WINDS WITH
GUSTS TO MORE THAN 40 MPH WILL ACCOMPANY THE SNOW WITH NEAR BLIZZARD
CONDITIONS POSSIBLE IN THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY

SNOW WILL END ACROSS THE AREA TUESDAY EVENING BUT GUSTY NORTHWEST
WINDS WILL CONTINUE THROUGH THE NIGHT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR TUESDAY.

FOBERT

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 3:25 AM CSTWinter Weather AdvisoryOAXBurt, Cass, Douglas, Otoe, Sarpy, Washington17 hr
Nov 15, 3:44 AM CSTHigh Wind WarningOAXAntelope, Boone, Cedar, Knox, Madison, Pierce and 1 more12 hr

Nearby

Wind Advisories in Nebraska, 2005Wind Advisories in Iowa, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.